MAUDE Adverse Event Report: HALYARD HEALTH CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT® CONNECTOR; DH CPK NG TUBES

HALYARD HEALTH CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT® CONNECTOR; DH CPK NG TUBES
Model Number 42-9368
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 18-sep-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as (b)(4).Device not returned.
 
Event or Problem Description
It was reported that a patient's nasogastric (ng) tube was blocked.The nurse removed the ng tube to discover that 23cm of the tube remained inside the patient.The medical staff was informed and the x-ray was reviewed.The patient was to have the remaining piece of the tube removed.When the remaining piece was removed, it was noted to be similar to what looked like the tube had weakened and ballooned at that point.It then burst, which caused the lower and upper ends to detach.Additional information received on (b)(6) 2017 stated that the patient remains critically ill.However, there was no injury as a result of this incident.The patient was at risk of experiencing bleeding complications when the ng tube was removed due to the patient's underlying condition.The ng tube was removed when an oesophago-gastroduodenoscopy (ogd) was planned for the following day.No further information was provided.
 
Additional Manufacturer Narrative
Halyard health received one sample.No product packaging was received.The product did not contain a lot number identification.The sample was received in two segments.The tubing exhibited "ballooning" with complete rupture at the 27 cm mark.During decontamination, no occlusion was detected in either of the tube segments.The decontamination fluid passed easily through the tubing.No other damage was observed on the sample.The root cause could not be determined.However, the tubing exhibited "ballooning" with complete rupture at the 27 cm mark.This seems to be a user related problem as vigorous syringe force should not be used to irrigate, administer liquids or unblock the tube.All information reasonably known as of 16-apr-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
All information reasonably known as of 05-mar-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT® CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6886933
Report Number3009124963-2017-00046
Device Sequence Number705875
Product Code KNT
UDI-Device Identifier10815149020553
UDI-Public10815149020553
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-9368
Device Catalogue Number104609200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2018
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer02/09/2018
04/16/2018
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date03/06/2018
04/17/2018
Patient Sequence Number1
Patient Age52 YR
Patient Weight85